MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR ROUND DUAL-LUMEN CATHETER 45 CM OVERALL L; LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR ROUND DUAL-LUMEN CATHETER 45 CM OVERALL L; LONG TERM INTRAVASCULAR CATHETER
Model Number 0600450
Health Effect - Clinical Code Extravasation (1842)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rezb1516 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Reported extravasation of serum therapy, via insertion of catheter.After bone marrow transplant, patient received continuous serum therapy.Healthcare professional alleges cleft in catheter.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a breach in the catheter was inconclusive based on the evidence provided for investigation.Two radiographic images were provided for investigation.At this time, no physical sample was provided by the complainant.The images showed the thoracic region.What appears to be a catheter is located on the left side of the image.An ¿r¿, designating the right side of the patient, is positioned over the left side of the image.The white shaft, assumed to be the catheter, exhibits variable thickness and appears thicker near the center of the thoracic region.While what appears to be variable catheter thickness could be attributable to a breach in the catheter, the complaint could not be verified with the radiographic images.Without the physical sample or a photograph of a breach in the tubing, the complaint of a device related defect or damage could not be confirmed; therefore, the complaint is inconclusive.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a breach in the catheter and subsequent extravasation was unconfirmed since the reported event could not be reproduced.Two radiographic images were provided for investigation.The lighter colored shaft in the images, assumed to be the catheter, exhibits variable thickness and appears thicker near the center of the thoracic region.The physical sample was also returned for investigation and evidence of use was observed on the catheter.A suture was tied around the catheter between the bifurcation and the cuff.Residue was observed within the fibers of the cuff.No damage was observed on the catheter.A functional test revealed that the lumens were patent to infusion, but no breaches or leaks were observed in the catheter.The reported event could be attributable to a fibrin sheath, but no damage or defects were observed on the returned catheter.
 
Event or Problem Description

Brand Name
HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR ROUND DUAL-LUMEN CATHETER 45 CM OVERALL L
Common Device Name
LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6786180
Report Number3006260740-2017-01278
Device Sequence Number19092463
Product Code LJS
UDI-Device Identifier00801741037443
UDI-Public(01)00801741037443
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2020
Device Model Number0600450
Device Catalogue Number0600450
Device Lot NumberREZB1516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Event Location Hospital
Initial Date Received by Manufacturer 07/21/2107
Supplement Date Received by Manufacturer08/14/2017
09/11/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date08/29/2017
11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight68